Discussions By Condition: Skin conditions

antibiotic spilled on skin cause allergic reaction???

Posted In: Skin conditions 0 Replies
  • Posted By: amylyn, RN
  • August 23, 2007
  • 01:25 PM

I am an RN on a med/surg floor I am allergic to penicillin and azithromycin. I spilled liquid azithromycin down one hand and arm. Later that day I started to break out in with 2-3 small blisters. Three days later I had large blisters over same hand and started to spread to my feet legs and arms. I also as a nurse do a lot of wound care and dressing changes to patients with MRSA and staph infections. Has anybody heard of a skin reaction like that from antibiotics just spilled topically and not ingested? Saw dermatologist who thinks it is an autoimmune disorder called Bullous Phemphigoid. Biopsy done but no results yet. Can anybody give me insight about the antibiotic exposure?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?